Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 197, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 12, 2005, 6:23 PM CDT for Montgomery County, Warren County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2005, 6:23 PM CDT (23:23 UTC)
- Expired
- Aug 12, 2005, 6:50 PM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 72 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 122323 SVRLSX MOC139-219-130015- /O.NEW.KLSX.SV.W.0197.050812T2323Z-050813T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 623 PM CDT FRI AUG 12 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI WESTERN WARREN COUNTY IN EAST CENTRAL MISSOURI * UNTIL 715 PM CDT * AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF BIG SPRING...OR ABOUT 9 MILES WEST OF HERMANN...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BIG SPRING JONESBURG SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3882 9166 3867 9164 3872 9129 3898 9127 $$ TRUETT
1 follow-up statement
000 WWUS53 KLSX 122350 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 648 PM CDT FRI AUG 12 2005 MOC139-219-122358- /O.CAN.KLSX.SV.W.0197.000000T0000Z-050813T0015Z/ WARREN MO-MONTGOMERY MO- 649 PM CDT FRI AUG 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY AND WESTERN WARREN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. HOWEVER...THE STORM WILL BE PRODUCING HEAVY DOWNPOURS AND FREQUENT LIGHTNING AS IT PASSES OVER THE BIG SPRING...HIGH HILL...AND JONESBURG AREAS BETWEEN 649 AND 715 PM. LAT...LON 3882 9166 3867 9164 3872 9129 3898 9127 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:45 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 12, 3:45 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT FRI AUG 12 2005 .DISCUSSION... CURRENTLY...TSTMS ONCE AGAIN DVLPG IN VERY MOIST/MDTLY UNSTABLE AMS. BEST ORGANIZATION IS ALG CDFNT JUST S OF A KMKC-KUIN LN. FURTHER S...ADDTNL LESS ORGANIZED STMS HV DVLPD FURTHER TO THE S ALG I-70 CORR AND ERN OZARKS. ACTIVITY SHD COALESCE AND EXPAND IN CVRG DURG ERY EVNG HRS ACRS THE NRN HALF OF THE FA...ALG AREAS NRST THE FNT...WHILE MORE WDLY SCT CVRG IN STMS WL CONT ELSEWHERE. HEAT ADVSRY CRITERIA APPCHD IN SVRL SPOTS ARND STL METRO AREA AND PTS S AND E...BUT OUTFLOW AND CLDS ASSOC WITH FNT HV MANAGED TO AVERT IT. 12Z SHORT-TERM MDLS...FLAT ZONAL FLO AT H500 WL ERODE SOME THIS WKND AS TROF SLIDES ACRS EXTRM NRN CONUS. SVRL UPR LVL DIST WL DRIFT THRU OVR THE NXT FEW DAYS...BUT TWO SIGFNT WAVES OF NOTE...WITH FIRST TO ROLL THRU PRIMARILY NRN HALF OF FA ON SATURDAY AND SECOND TO MOV THRU LATE MON THRU TUES. AT THE SFC...FNTL BDRY TO LINGER ACRS NRN HALF OF FA UNTIL WAVE #1 MOVS THRU LATE SATURDAY...WHERE CDFNT WL THEN SWEEP THRU MUCH OF FA ON SUNDAY. FNT WL THEN STALL OUT AGAIN...THIS TIME ACRS SRN MO/SRN IL FOR LATE SUNDAY THRU ERY MONDAY...BFR KINKING NWD AGAIN AHD OF WAVE #2 WHICH IS SCHD TO ARRIVE LATE MONDAY IN THE WRN FA. NOT TOO MUCH DIFF BTWN MDLS OTR THAN GFS SHOWING ITS TYPICAL CONVECTIVE FEEDBACK PROBS AT THE MID LVLS. FOR TNGT THRU SAT NGT...MOIST/INSTAB AXIS WL RESIDE ACRS NRN HALF OF FA THRU-OUT THIS PD...THE AREA NRST THE FNTL BDRY. THEREFORE WITH BEST LOW-MID LVL FORCING ALSO ACRS NRN HALF OF FA...HV CONTD/EXTDD THE LKLY POPS FOR THIS AREA...TAPERING TO CHC POPS FURTHER S. MOISTURE IS QUITE HIGH FOR THIS TIME OF YR...WITH PWATS 2 AND K INDICES IN THE UPR 30S XPCTD. EVENT WL CULIMINATE LTR ON SATURDAY AS WAVE #1 PASSES THRU. FAVOR WRMR GUIDANCE TEMPS TNGT...AND AGAIN ON SATURDAY...ESP IN SERN HALF OF FA WHERE INFLUENCE OF PCPN WL NOT BE AS GREAT. HEAT INDICES WL APPCH ADVSRY CRITERIA IN THE EXTRM SERN PRTNS OF FA ON SATURDAY...BUT FEEL THREAT FM CLDS/PCPN ENUF TO FOREGO AT THIS TIME...AS WITH TDA. FNT WL MAKE ADVANCES FURTHER SEWD INTO FA ON SAT NGT AND SHD THEREFORE SEE MINS COOLER THAN PERSISTENCE AND MOS GUIDANCE SEEMS TO HNDL THIS WELL. FOR SUNDAY/MONDAY...MOIST/INSTAB AXIS SETTLES ACRS SRN MO/SRN IL THRU MUCH OF THIS PD BFR DRIFTING NWD IN WRN MO LTR ON MONDAY. KEPT HIGHEST POPS IN THE SRN FA...ALTHOUGH NOT AS HI AS WHAT WE HAD IN PREV PDS IN THE NRN FA...AS IT LOOKS LIKE THE BTR INSTAB GETS SHUNTED FURTHER SEWD FM THE FNT AND CVRG OF PCPN XPCTD TO NOT BE AS GREAT. HOWEVER...WAVE #2 WL APPCH WRN FA LATE ON MONDAY AND WL BGN ENHANCING PCPN AGAIN HDG INTO THE ERY EXTDD PD. FOR THE EXTDD PD (MON NGT - FRI)...WAVE #2 EXPCTD TO PASS THRU ERY THIS PD...AND HV HIR POPS AS A RESULT...BUT THEN TAPER THEM OFF TO SLGT CHCS BY TUES NGT/WED...AS FNTL BDRY XPCTD TO PERSIST ACRS FA THRU MID WEEK BFR HDG NWD AS A WRMFNT. AFT PD OF TEMPS OF NR NORMAL FOR FIRST HALF OF THE EXTDD...TEMPS XPCTD TO ONCE AGAIN CREEP INTO THE ABV NORMAL RANGE BY LATE WEEK AS H500 RDG BLDS AND SFC FLO BCMS SWLY. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 75 93 74 88 / 60 50 50 50 QUINCY 70 85 67 78 / 70 70 70 40 COLUMBIA 71 90 69 80 / 70 60 60 50 JEFFERSON CITY 71 90 69 81 / 60 60 60 50 SALEM 73 93 72 89 / 40 40 50 50 FARMINGTON 72 93 72 89 / 30 40 40 40 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && TES
Hazardous weather outlook, Aug 12, 5:15 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 515 PM CDT FRI AUG 12 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 515 PM CDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY ACROSS AREAS NORTH OF INTERSTATE 70...WITH A LESSER CHANCE FOR STORMS TO THE SOUTH...AS A COLD FRONT ACROSS NORTHERN MISSOURI AND CENTRAL ILLINOIS INTERSECTS VERY MOIST AND MODERATELY UNSTABLE AIR. SOME OF THE STRONGER STORMS MAY APPROACH SEVERE LIMITS EARLY THIS EVENING...WITH GUSTS TO 50 MPH AND PEA SIZED HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE AREAWIDE THROUGH LATE TUESDAY...AS A FRONT SLOWLY MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.